Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2019, 1:58 PM CDT for Haskell County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2019, 1:58 PM CDT (18:58 UTC)
- Expired
- May 1, 2019, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 1:59 PM CDT | FUNNEL CLOUD | 3 N Haskell, TX | FUNNEL CLOUD W/NW OF HASKELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
The text
As transmitted.
451
WFUS54 KSJT 011858
TORSJT
TXC207-011930-
/O.NEW.KSJT.TO.W.0009.190501T1858Z-190501T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
158 PM CDT Wed May 1 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central Haskell County in west central Texas...
* Until 230 PM CDT.
* At 157 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Haskell, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Weinert around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3311 9973 3320 9983 3336 9965 3323 9951
TIME...MOT...LOC 1857Z 229DEG 16KT 3321 9975
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
000
WWUS54 KSJT 011908
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
208 PM CDT Wed May 1 2019
TXC207-011930-
/O.CON.KSJT.TO.W.0009.000000T0000Z-190501T1930Z/
Haskell TX-
208 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL
HASKELL COUNTY...
At 207 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Haskell, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Weinert around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3315 9974 3320 9983 3336 9965 3323 9951
3321 9955
TIME...MOT...LOC 1907Z 229DEG 16KT 3324 9971
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
08659
WWUS54 KSJT 011916
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
216 PM CDT Wed May 1 2019
TXC207-011930-
/O.CON.KSJT.TO.W.0009.000000T0000Z-190501T1930Z/
Haskell TX-
216 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN HASKELL COUNTY...
At 216 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles northeast of Haskell, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Weinert around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3317 9972 3323 9980 3336 9965 3323 9951
3321 9955
TIME...MOT...LOC 1916Z 238DEG 13KT 3323 9969
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 12:43 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 1, 12:43 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1243 PM CDT Wed May 1 2019 .AVIATION... /18Z TAFS/ Ceilings will continue improving over the next few hours as the cloud cover lifts and breaks up. This will allow for conditions to become more favorable for scattered thunderstorms to develop this afternoon and evening. Then, most of the thunderstorm activity should shut off just after dark. MVFR ceilings will return to KJCT, KSOA, and KBBD. && .PREV DISCUSSION... /issued 1052 AM CDT Wed May 1 2019/ UPDATE... Latest short term models, such as the HRR and NAMNEST, indicate showers and thunderstorms will develop mainly this afternoon. The best location, again based on data from these two models, for afternoon thunderstorms is mainly along and southeast of a line from Abilene to Sonora. Thus, just updated our morning forecast to lower PoPs for the remainder of this morning. Also, confidence for exactly where and when thunderstorms may develop this afternoon is not high; therefore, a more conservative 50 percent chance looks best. Nevertheless, if thunderstorms do develop, the potential for large hail and damaging winds continues this afternoon. PREV DISCUSSION... /issued 648 AM CDT Wed May 1 2019/ AVIATION... /12Z TAFS/ MVFR stratus has spread across West Central Texas this morning. Expect cigs to gradually improve to VFR this afternoon. Showers and thunderstorms remain possible this afternoon, but timing and coverage remains uncertain. Will maintain VCTS at all terminals, with amendments likely this afternoon once convection develops. PREV DISCUSSION... /issued 412 AM CDT Wed May 1 2019/ SHORT TERM... (Today and Tonight) Challenging forecast on tap for West Central Texas this afternoon, with the potential once again for strong to severe thunderstorms across most of the area. Southwest flow aloft will persist across the region today, with a weak shortwave or two traversing the area this afternoon. At the surface, a dryline will sharpen across the eastern Permian Basin nearing our western CWA border by the late afternoon. A residual outflow boundary from an ongoing thunderstorm complex over Oklahoma will lie somewhere in the vicinity of northwest Texas or the Red River Valley. Global model guidance and convective allowing models are not in much agreement regarding evolution of showers and thunderstorms in the afternoon and evening. However, any discrete supercells that can initiate along the dry line and/or residual outflow boundary will have the potential to become quickly severe given SBCAPE values in excess of 3000 J/KG along with very steep mid level rates. A damaging wind threat will also exist given the potential for storms to merge into multi-cellular clusters and/or linear convective segments...which is hinted at by several of the high resolution models. Things should wind down by the late evening hours, with storms potentially lingering across the eastern half of the forecast area before exiting the CWA. It will muggy once again tomorrow, with dewpoints in the upper 60s and lower 70s. Highs will mainly be in the upper 70s across the east to the mid 80s out west, with overnight lows in the 60s. LONG TERM... (Thursday through Tuesday) Models continue to struggle with the details of the showers and storms, with much of it dependent on the mesoscale features such as the cold front and the location of potential outflow boundaries. Models suggest that the weak front will sag south of I-20 on Thursday afternoon and then close to I-10 on Friday afternoon. This will be at least one of the primary foci for convective development. Given the unstable air mass in place, areas along the front look to be the best areas to place the highest POP forecasts, with the best chances sagging south from the Concho Valley and Heartland on Thursday into the I-10 corridor for Friday. Confidence is relatively low however, with convection today and tonight likely to generate additional outflow boundaries as well have an effect on the overall movement of the front itself. Upper level trough axis passes on Friday and this will likely produce the most widespread shower and storm activity wherever it ends up developing. Drier conditions return for the weekend, at least for most areas. However, approach of the next storm system into California will once again produce southwest flow and the arrival of several shortwaves for early next week. Shower and storm chances return. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 62 76 / 20 30 40 50 San Angelo 65 85 61 81 / 20 40 40 50 Junction 67 85 62 81 / 30 40 50 70 Brownwood 64 81 61 75 / 30 40 60 60 Sweetwater 63 78 61 76 / 10 30 30 40 Ozona 65 82 60 79 / 20 40 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 41
Hazardous weather outlook, May 1, 5:15 AM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 515 AM CDT Wed May 1 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 515 AM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms are possible this afternoon and evening across all of West Central Texas. Large hail, damaging winds, and dangerous cloud to ground lightning will be the main hazards with these storms. However, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm chances will continue through Friday. A few storms may be strong to severe. Large hail and damaging winds are the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 1, 8:40 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL NOLAN 32.27N 100.24W
04/23/2019 E1.50 INCH NOLAN TX EMERGENCY MNGR
&&Special weather statement, May 1, 1:08 PM CDT, 50 minutes before
Special Weather Statement National Weather Service San Angelo TX 108 PM CDT Wed May 1 2019 TXZ099-011900- Throckmorton TX- 108 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THROCKMORTON COUNTY UNTIL 200 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over Millers Creek Reservoir, or 15 miles southeast of Munday, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Throckmorton County, including the following locations... Us- 183 Near The Throckmorton-Baylor County Line. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3328 9920 3330 9947 3340 9947 3340 9914 TIME...MOT...LOC 1807Z 196DEG 15KT 3336 9937
Special weather statement, May 1, 1:17 PM CDT, 41 minutes before
Special Weather Statement National Weather Service San Angelo TX 117 PM CDT Wed May 1 2019 TXZ098-011900- Haskell TX- 117 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 200 PM CDT... At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over Haskell, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Weinert around 200 PM CDT. Other locations impacted by this storm include Us- 277 Near The Haskell-Knox County Line. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3339 9947 3304 9966 3309 9989 3340 9985 TIME...MOT...LOC 1816Z 196DEG 15KT 3314 9977
Local storm report, May 1, 1:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
148 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TORNADO 11 N THROCKMORTON 33.32N 99.29W
05/01/2019 THROCKMORTON TX STORM CHASER
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| Apr 30, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 45 min |
| Apr 30, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 42 min |
| Apr 30, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
| Apr 30, 8:02 PM CDT | Special Weather Statement | SJT | Irion | 43 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| May 1, 1:08 PM CDT | Special Weather Statement | SJT | Throckmorton | 52 min |
| May 1, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 1:35 PM CDT | Tornado Warning | SJT | Throckmorton | 25 min |
| May 1, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| May 1, 1:53 PM CDT | Tornado Warning | SJT | Throckmorton | 22 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 51 min |
| May 1, 2:36 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| May 1, 3:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 3:11 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| May 1, 3:39 PM CDT | Tornado Warning | SJT | Throckmorton | 36 min |
| May 1, 4:10 PM CDT | Tornado Warning | SJT | Throckmorton | 35 min |
| May 1, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 45 min |
| May 1, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 1, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 44 min |
| May 1, 4:50 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 25 min |
| May 1, 4:57 PM CDT | Areal Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| May 1, 5:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 5:11 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| May 1, 5:38 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 22 min |
| May 1, 5:47 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 5:56 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 34 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| May 1, 6:06 PM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| May 1, 6:26 PM CDT | Tornado Warning | SJT | Throckmorton | 34 min |
| May 1, 6:36 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 39 min |
| May 1, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 50 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.